Georgia, 2005Flood and Damaging Wind in Georgia, June 5, 2005
June 5, 2005 · NWS FFC · 6 events in 3 counties and zones
4 lightning, 1 thunderstorm wind, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $320,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 5, 1:40 PM EST, 33 minutes earlier.
Area forecast discussion, Jun 5, 1:40 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT SUN JUN 5 2005
.SHORT TERM...
LARGE SCALE PATTERNS REMAIN FAIRLY STATIC THROUGH THE SHORT TERM
PERIOD. UPPER RIDGE AXIS MOVES OFF EAST COAST MONDAY BUT NEW RIDGING
IN THE MISSISSIPPI VALLEY MOVES OVER THE EASTERN U.S. BY WEDNESDAY.
LARGE WESTERN ATLANTIC RIDGE POKES WESTWARD ACROSS THE GULF COAST
STATES THROUGH THE PERIOD KEEPING A MOIST LOW LEVEL FLOW OVER THE
REGION. WEAK COLD FRONT MAKES IT INTO THE REGION AS SURFACE RIDGE
WEAKENS A BIT MONDAY AND TUESDAY ALLOWING FOR A BIT MORE CONVECTIVE
ACTIVITY MONDAY THROUGH WEDNESDAY. FOR NOW I WILL LEAVE COVERAGE AS
SCATTERED. TEMPERATURES SHOULD REMAIN AT OR SLIGHTLY ABOVE SEASONAL
NORMALS THROUGH THE SHORT RANGE PERIOD...BUT INCREASED CLOUD COVER
AND PRECIPITATION WILL KEEP HIGHS FROM GETTING TOO HOT.
.LONG TERM...
THROUGH THE EXTENDED FORECAST PERIOD...UPPER RIDGE REMAINS ACROSS THE
SOUTHEASTERN U.S....BUT NOT DOMINANT ENOUGH WITH SUFFICIENT
SUBSIDENCE TO COMPLETELY SHUT OFF DIURNAL CONVECTIVE DEVELOPMENT.
WESTERN ATLANTIC RIDGE ALSO BUILDS BACK INTO THE AREA NICELY KEEPING
CONVECTION ISOLATED TO SCATTERED. TEMPERATURES WILL AGAIN REMAIN AT
OR SLIGHTLY ABOVE SEASONAL NORMALS THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 71 85 71 86 / 20 40 30 40
ATHENS 68 86 69 87 / 20 40 30 40
GAINESVILLE 67 87 68 85 / 20 40 30 40
ROME 69 88 68 85 / 20 40 30 40
COLUMBUS 73 88 72 87 / 20 40 30 40
MACON 70 89 71 89 / 20 40 30 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
&&
99/20
Hazardous weather outlook, Jun 5, 5:00 AM EST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EDT SUN JUN 5 2005
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
600 AM EDT SUN JUN 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
...ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY
EVENING...
...STORMS MAY APPROACH SEVERE LEVELS...
.SYNOPSIS...
SOUTHWEST TO WEST WINDS AT THE SURFACE AND HIGH PRESSURE BUILDING
ALOFT WILL KEEP A VERY WARM AND MOIST AIRMASS IN PLACE ACROSS
GEORGIA TODAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EARLY THIS EVENING AS DAYTIME TEMPERATURES RISE INTO
THE UPPER 80S TO NEAR 90. SOME THUNDERSTORMS MAY APPROACH SEVERE
LEVELS.
.PRIMARY HAZARD...
ISOLATED STORMS MAY APPROACH SEVERE LEVELS WITH FREQUENT LIGHTNING
...SMALL HAIL AND GUSTY WINDS POSSIBLE. TORRENTIAL RAINFALL MAY ALSO
PRODUCE SOME LOCALIZED FLOODING.
.DISCUSSION...
FLOW ALOFT WILL AGAIN BE VERY WEAK TODAY. INSTABILITY WILL BE MORE
THAN SUFFICIENT FOR THUNDERSTORMS HOWEVER WITH CAPE VALUES OF 1500
TO 2500. THUNDERSTORMS MAY APPROACH SEVERE LIMITS BECAUSE OF THE
HIGH INSTABILITY BUT WILL ALSO BE ISOLATED AND SHORT LIVED DUE TO
VERY WEAK VERTICAL WIND SHEAR. SOME STORMS MAY PRODUCE HAIL UP TO
PENNY SIZE AND GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE STORMS...SPOTTER ACTIVATION IS NOT
EXPECTED.
.DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SATURDAY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
THROUGH SATURDAY.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
Event by event
4 lightning, 1 thunderstorm wind, 1 flood. Local standard time, as filed.
Lightning, De Kalb
- When
- June 5, 2:13 PM EST
- Where
- De Kalb County, 2 mi NNW of Snapfinger
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.772, -84.226 (the zone’s center; the record gives no point)
WSB Television of Atlanta reported that lightning started a fire at a daycare center on Hillandale Drive near Panola Road. The lightning struck an adjacent tree and jumped to the building through some cables. No one was in the building at the time. Damage to the facility was minor.
Lightning, Clayton
- When
- June 5, 2:19 PM EST
- Where
- Clayton County, Morrow
- Property damage
- $50,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.542, -84.358 (the zone’s center; the record gives no point)
WSB Television of Atlanta reported that lightning struck a tree adjacent to a home igniting a fire in an adjacent fuse box in the laundry room. An adjacent carport and stored 1957 Ford Fairane were also destroyed by fire.
Thunderstorm Wind, De Kalb
- When
- June 5, 2:45 PM EST
- Where
- De Kalb County, Lithonia
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $25,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.717, -84.117
Fox 5 Television of Atlanta reported that a large tree fell on a home causing significant damage to the structure.
Lightning, Fayette
- When
- June 5, 4:30 PM EST
- Where
- Fayette County, 2 mi S of Peachtree City
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.414, -84.494 (the zone’s center; the record gives no point)
Employees of the National Weather Service Office in Peachtree City observed a direct lightning strike to the building. Damage was confined to the upper air radisonde tracking equipment in which some circuit boards were destroyed.
Flood, Fayette
- When
- June 5, 4:50 PM EST to 6:50 PM EST
- Where
- Fayette forecast zone
- Property damage
- $225,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.414, -84.494 (the zone’s center; the record gives no point)
The Fayette County Emergency Management Director reported that a thunderstorm, that remained nearly stationary for an hour before dissipating over the central portion of Peachtree City in the vicinity of the intersection of Georgia Highways 54 and 74, caused flooding of apartments, roads, businesses, and at least one home in the area. From two to three inches of rain fell during the hour in the area. The Tinsley Mills apartments were flooded and flooding was reported to four businesses in the West Park shopping center. Water was up to eight inches deep in the buildings. Portions of Georgia Highway 54 between Georgia Highway 74 and Line Creek or the Coweta county line was also flooded. At some locations the water was at least six inches deep. A home in the Stevens Entry subdivision was also flooded during the thunderstorm.
Lightning, Fayette
- When
- June 5, 5:00 PM EST
- Where
- Fayette County, 1 mi E of Starrs Mill
- Injuries
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.414, -84.494 (the zone’s center; the record gives no point)
The Fayette County Emergency Management Director reported that lightning struck a home in the Lone Oak Estates subdivision of Padgett Road in the far southeast portion of the county. The home suffered minor damage. In addition, one person in the home was injured by the lightning strike and was transported to the hospital with minor injuries.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, June 5, 20052 deaths · 1 event
- Hail and Damaging Winds in Indiana, June 5, 20051 death · 1 injured · $278,000 · 1.75 in hail · 24 events
- Tornadoes and Flash Flooding in Texas, June 5 to 6, 2005$2.2 million · F2 · 25 events
- Tornado and Hail in Michigan, June 5, 20053 injured · $120,000 · F0 · 75 events
- Hail and Damaging Winds in Michigan, June 5, 2005$770,000 · 1.5 in hail · 31 events
- Hail and Damaging Winds in Indiana, June 5, 20058 injured · 1.75 in hail · 45 events
- Tornadoes and Hail in Oklahoma, June 5 to 6, 2005$30,000 · F1 · 46 events
- Hail and Damaging Winds in Ohio, June 5, 2005$184,000 · 61 kt wind · 20 events
- Hail and Damaging Winds in Michigan, June 5, 20051 injured · $90,000 · 1.25 in hail · 12 events
- Lightning Strike in Missouri, June 5, 2005$200,000 · 1 event
- Damaging Winds and Lightning Strike in Michigan, June 5, 2005$135,000 · 55 kt wind · 4 events
- Damaging Winds in Indiana, June 5 to 6, 2005$120,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458194, 5458193, 5458192, 5458391, 5458390, 5458456.